Case Reports
Journal Article
Review
Add like
Add dislike
Add to saved papers

Atorvastatin-induced Lupus Erythematosus Tumidus: A Case Report and Literature Review.

Lupus erythematosus tumidus (LET) is a rare photosensitive skin disease classified as a separate subtype of cutaneous lupus erythematosus. Clinically, it is characterized by erythematous plaques on sun-exposed areas. Typical histopathological findings are perivascular and periadnexal lymphohistiocytic infiltrates and prominent mucin deposition in the dermis. Treatment is based on photoprotection, topical corticosteroids, and antimalarial drugs. The exact pathogenesis of the disease is unknown. Drugs are considered a minor risk factor for the development of LET. We present a case of a 56-year-old woman who developed LET after starting treatment with atorvastatin. We describe her clinical course and review the literature concerning the cutaneous adverse reactions induced by statin drugs. To our knowledge, this is the first case of statin-induced LET. We conclude that statins can induce LET and that it is important for clinicians to be aware of this potential adverse effect associated with statins.

Full text links

We have located links that may give you full text access.
Can't access the paper?
Try logging in through your university/institutional subscription. For a smoother one-click institutional access experience, please use our mobile app.

Related Resources

For the best experience, use the Read mobile app

Mobile app image

Get seemless 1-tap access through your institution/university

For the best experience, use the Read mobile app

All material on this website is protected by copyright, Copyright © 1994-2024 by WebMD LLC.
This website also contains material copyrighted by 3rd parties.

By using this service, you agree to our terms of use and privacy policy.

Your Privacy Choices Toggle icon

You can now claim free CME credits for this literature searchClaim now

Get seemless 1-tap access through your institution/university

For the best experience, use the Read mobile app